Tohoku Mathematical Journal

Numerically flat principal bundles

Indranil Biswas and Swaminathan Subramanian

Full-text: Open access


Generalizing the notion of a numerically flat vector bundle over a Kähler manifold $M$, we define a numerically flat principal $G$-bundle over $M$, where $G$ is a semisimple complex algebraic group. It is proved that a principal $G$-bundle $E_G$ is numerically flat if and only if $\text{ad}(E_G)$ is numerically flat. Numerically flat bundles are also characterized using the notion of semistability.

Article information

Tohoku Math. J. (2), Volume 57, Number 1 (2005), 53-63.

First available in Project Euclid: 11 April 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32L05: Holomorphic bundles and generalizations
Secondary: 53C05: Connections, general theory

Principal bundle numerically flat bundle Kähler manifold


Biswas, Indranil; Subramanian, Swaminathan. Numerically flat principal bundles. Tohoku Math. J. (2) 57 (2005), no. 1, 53--63. doi:10.2748/tmj/1113234834.

Export citation


  • B. Anchouche and I. Biswas, Einstein-Hermitian connections on polystable principal bundles over a compact Kähler manifold, Amer. J. Math. 123 (2001), 207--228.
  • H. Azad and I.Biswas, On holomorphic principal bundles over a compact Riemann surface admitting a flat connection, Math. Ann. 322 (2002), 333--346.
  • A. Borel, Linear algebraic groups. Second edition. Graduate Texts in Mathematics, 126. Springer--Verlag, New York, 1991.
  • R. Bott, Homogeneous vector bundles, Ann. Math. 66 (1957), 203--248.
  • J.-P. Demailly, T. Peternell and M. Schneider, Compact complex manifolds with numerically effective tangent bundles, J. Algebraic Geom. 3 (1994), 295--345.
  • S. K. Donaldson, Infinite determinants, stable bundles and curvature, Duke Math. J. 54 (1987), 231--247.
  • C. Mourougane, Images directes de fibrés adjoints, Publ. Res. Inst. Math. Sci. Kyoto Univ. 33 (1997), 893--916.
  • A. Ramanathan, Stable principal bundles on a compact Riemann surface, Math. Ann. 213 (1975), 129--152.
  • A. Ramanathan and S. Subramanian, Einstein--Hermitian connections on principal bundles and stability, J. Reine Angew. Math. 36 (1984), 269--291.
  • C. T. Simpson, Higgs bundles and local systems, Inst. Hautes Études Sci. Publ. Math. 75 (1992), 5--95.
  • K. Uhlenbeck and S.-T. Yau, On the existence of Hermitian-Yang-Mills connections in stable vector bundles, Commun. Pure Appl. Math. 39 (1986), 257--293.